Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 51, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 20, 2015, 7:10 PM EDT for Oglethorpe County, Wilkes County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2015, 7:10 PM EDT (23:10 UTC)
- Expired
- Apr 20, 2015, 8:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Oglethorpe County, GA, Wilkes County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 1:23 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
242
WUUS52 KFFC 202310
SVRFFC
GAC221-317-210000-
/O.NEW.KFFC.SV.W.0051.150420T2310Z-150421T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WILKES COUNTY IN EAST CENTRAL GEORGIA...
NORTHEASTERN OGLETHORPE COUNTY IN NORTHEASTERN GEORGIA...
* UNTIL 800 PM EDT
* AT 709 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LEXINGTON...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEXINGTON...CRAWFORD...TIGNALL...NANCY HART STATE PARK...VESTA...
MALLORYSVILLE...JACKSONS CROSSROADS...NORMAN...DELHI AND DANBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN
GEORGIA.
LAT...LON 3384 8258 3386 8315 3395 8316 3401 8291
3400 8288 3398 8286 3398 8285 3399 8284
3399 8266 3398 8265 3386 8261 3387 8258
3387 8257
TIME...MOT...LOC 2309Z 264DEG 27KT 3391 8309
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
904
WWUS52 KFFC 202332
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EDT MON APR 20 2015
GAC221-317-210000-
/O.CON.KFFC.SV.W.0051.000000T0000Z-150421T0000Z/
WILKES GA-OGLETHORPE GA-
732 PM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHERN WILKES AND NORTHEASTERN OGLETHORPE COUNTIES...
AT 732 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF NANCY HART STATE PARK...OR 12 MILES SOUTH OF ELBERTON...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIGNALL...NANCY HART STATE PARK...VESTA...MALLORYSVILLE...JACKSONS
CROSSROADS...NORMAN...DELHI AND DANBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN
GEORGIA.
LAT...LON 3385 8297 3396 8298 3401 8291 3400 8288
3398 8286 3398 8285 3399 8284 3399 8266
3398 8265 3386 8261 3387 8258 3387 8257
3384 8258
TIME...MOT...LOC 2332Z 264DEG 27KT 3393 8288
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$167
WWUS52 KFFC 202352
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT MON APR 20 2015
GAC221-210001-
/O.CAN.KFFC.SV.W.0051.000000T0000Z-150421T0000Z/
OGLETHORPE GA-
752 PM EDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OGLETHORPE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3384 8277 3391 8279 3395 8278 3399 8274
3399 8266 3398 8265 3386 8261 3387 8258
3387 8257 3384 8258
TIME...MOT...LOC 2351Z 264DEG 27KT 3395 8270
$$
GAC317-210000-
/O.CON.KFFC.SV.W.0051.000000T0000Z-150421T0000Z/
WILKES GA-
752 PM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN WILKES COUNTY...
AT 751 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NANCY HART
STATE PARK...OR 11 MILES SOUTH OF MIDDLETON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIGNALL...MALLORYSVILLE...NORMAN...DELHI AND DANBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3384 8277 3391 8279 3395 8278 3399 8274
3399 8266 3398 8265 3386 8261 3387 8258
3387 8257 3384 8258
TIME...MOT...LOC 2351Z 264DEG 27KT 3395 8270
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:17 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 20, 3:17 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EDT MON APR 20 2015 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... STEEP LAPSE RATES...GOOD HEATING AND STRONG UPPER DYNAMICS HAVE CONTRIBUTED TO SEVERE STORMS DEVELOPING ACROSS NORTHERN GA THIS AFTERNOON. THE POTENTIAL WILL CONTINUE THROUGH THE EARLY EVENING HOURS. OVERALL...THE ACTIVITY WILL CONTINUE TO DRIFT SOUTH. THE COLD FRONT CAUSING ALL THIS TROUBLE WILL MOVE THROUGH THE REMAINDER OF THE CWFA BY THE MID TO LATE EVENING. AFTER THIS...HIGH PRESSURE AND A DRIER AIRMASS WILL SETTLE OVER THE CWFA. THE REMAINDER OF THE SHORT TERM FORECAST WILL BE DRY AND SEASONABLE. .LONG TERM /WEDNESDAY THROUGH MONDAY/... NO CHANGES MADE TO THE EXTENDED FORECAST. THERE CONTINUE TO BE NOTICEABLE INCONSISTENCIES BETWEEN MODELS...AND EVEN FROM RUN TO RUN WITHIN EACH MODEL...IN THE EXTENDED FORECAST PERIOD...SO OVERALL A GENERAL BLEND AND CONCENTRATION ON THE LARGER SCALE FEATURES WERE USED FOR THE LONG TERM FORECAST GRIDS AGAIN THIS MORNING. PERIOD STARTS OUT DRY...BUT MOISTURE RETURN BEGINS WEDNESDAY AS THE SURFACE RIDGE SLIPS EAST OF THE STATE. WEAK SHORT WAVES IN THE WESTERLY UPPER FLOW AND A WEAK COLD FRONT BRING AT LEAST A SLIGHT CHANCE FOR PRECIPITATION BACK INTO THE NORTH BY LATE WEDNESDAY. AMPLE MOISTURE AND FLAT WESTERLY UPPER FLOW KEEP AT LEAST A SLIGHT CHANCE FOR PRECIPITATION IN THE FORECAST THURSDAY AND FRIDAY. BETTER CHANCES FOR RAIN SWEEP BACK IN FOR THE START OF THE WEEKEND AS A STRONGER SHORT WAVE SWEEPS THROUGH THE REGION. BOTH THE GFS AND THE ECMWF ARE GENERATING A DECENT SURFACE LOW WITH THIS SHORT WAVE... HOWEVER THERE ARE SIGNIFICANT DIFFERENCES IN THE TIMING OF THIS LOW TO KEEP LOW POPS IN THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ENOUGH INSTABILITY INDICATED WITH THE MID-WEEK SYSTEM FOR A CHANCE OF THUNDERSTORMS...ALTHOUGH LACK OF STRONG DYNAMICS AND MARGINAL NATURE OF THE INSTABILITY POINT TO MINIMAL CHANCES FOR SEVERE WEATHER. WEEKEND SYSTEM CONTINUES TO SHOW MARGINAL INSTABILITY AT BEST...BUT STRONGER DYNAMICS INDICATE AT LEAST A SLIGHT CHANCE FOR DEEPER CONVECTION WITH THIS SYSTEM AS WELL. 20 AVIATION... 18Z UPDATE... LINE OF TSRA HAVE DEVELOPED ALONG A PRE-FRONTAL TROUGH. EXPECT THIS ACTIVITY TO LINGER FOR THE NEXT 3-4 HOURS. NOT CONFIDENT HOW FAR SOUTH THIS LINE WILL MAKE IT DUE TO THE THICKER CLOUD COVER TO THE SOUTH. CLEARING SHOULD OCCUR AFTER THE FROPA LATER TONIGHT. //ATL CONFIDENCE...12Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 50 72 49 74 / 20 0 0 10 ATLANTA 51 70 52 73 / 10 0 0 10 BLAIRSVILLE 44 65 45 68 / 30 0 0 20 CARTERSVILLE 47 70 47 73 / 10 0 0 10 COLUMBUS 53 74 53 78 / 10 0 0 5 GAINESVILLE 49 68 49 72 / 10 0 0 10 MACON 51 75 50 78 / 20 0 0 5 ROME 46 71 47 73 / 10 0 0 20 PEACHTREE CITY 48 71 48 75 / 10 0 0 5 VIDALIA 57 76 56 80 / 30 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...CLARKE...CLAYTON...COBB...COWETA... DEKALB...DOUGLAS...FAYETTE...FORSYTH...GWINNETT...HALL...HENRY... JACKSON...MADISON...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...ROCKDALE...SOUTH FULTON...WALTON. &&
Hazardous weather outlook, Apr 20, 5:15 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 PM EDT MON APR 20 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 515 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT... ...STRONG TO ISOLATED SEVERE STORMS REMAIN POSSIBLE THROUGH 8 PM THIS EVENING FOR PARTS OF MAINLY EAST CENTRAL GEORGIA... AN AREA OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED OVER PORTIONS OF NORTH GEORGIA EARLIER IN THE AFTERNOON WILL CONTINUE TO PUSH SOUTH AND EAST THROUGH THE EVENING AHEAD OF A COLD FRONT. A FEW OF THESE STORMS HAVE BEEN SEVERE... AND THIS POTENTIAL WILL CONTINUE INTO PARTS OF EAST CENTRAL GEORGIA DURING THE EVENING HOURS. THE MAIN THREATS WILL BE DAMAGING WINDS... LARGE HAIL... VERY HEAVY RAIN AND FREQUENT LIGHTNING. HOWEVER... AN ISOLATED TORNADO CANNOT BE RULED OUT THROUGH 8 PM AHEAD OF THE COLD FRONT. OCCASIONAL HEAVY RAINFALL WILL PRODUCE LOCALIZED FLOODING. IN ADDITION...A FEW RIVERS AND CREEKS MAY BEGIN TO FLOW OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 20, 4:05 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT MON APR 20 2015
GAZ025-035-202045-
BARROW GA-JACKSON GA-
405 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN BARROW AND JACKSON COUNTIES UNTIL 445 PM EDT...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AUBURN...OR 7 MILES WEST OF WINDER...MOVING
EAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS BARROW AND JACKSON COUNTIES THROUGH 445 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WINDER...JEFFERSON...COMMERCE...BRASELTON...AUBURN...STATHAM...
ARCADE...HOSCHTON...PENDERGRASS...CARL...APPLE VALLEY...CHATEAU
ELAN...PEACH STATE SPEEDWAY...COUNTY LINE...RUSSELL...FORT YARGO
STATE PARK AND THOMPSONS MILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN
GEORGIA.
LAT...LON 3420 8347 3401 8344 3394 8381 3395 8381
3397 8383 3398 8383 3400 8387 3401 8387
3412 8382 3413 8381
TIME...MOT...LOC 2005Z 261DEG 27KT 3402 8385Special weather statement, Apr 20, 4:25 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT MON APR 20 2015
GAZ027-038-202045-
MADISON GA-OGLETHORPE GA-
425 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN MADISON AND OGLETHORPE COUNTIES UNTIL 445 PM EDT...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRAWFORD...OR NEAR LEXINGTON...MOVING
NORTHEAST AT 55 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS MADISON AND OGLETHORPE COUNTIES THROUGH 445 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LEXINGTON...COMER...CRAWFORD...ARNOLDSVILLE...CARLTON...VESTA...POINT
PETER...PAOLI AND WATSON MILL BRIDGE STATE PARK.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN
GEORGIA.
LAT...LON 3382 8312 3390 8324 3415 8307 3412 8305
3411 8303 3410 8304 3408 8300 3405 8299
3403 8293 3401 8294 3401 8291 3398 8285
TIME...MOT...LOC 2024Z 221DEG 46KT 3392 8312Local storm report, Apr 20, 5:21 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM TORNADO 3 SW HUNTINGTON 31.96N 84.17W
04/19/2015 SUMTER GA NWS STORM SURVEY
BRIEF EF1 TORNADO WITH MAXIMUM WINDS OF 105 MPH
DESTROYED 4 LARGE SILOS THROWING DEBRIS 1 4 MILE. A
METAL BUILDING HAD 2 DOORS BLOWN OFF. A TOTAL OF 30-40
TREES WERE UPROOTED OR SNAPPED.
&&
EVENT NUMBER FFC1500244
SNELSONLocal storm report, Apr 20, 5:22 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM TORNADO 4 SSE FORT BENNING 32.30N 84.94W
04/19/2015 CHATTAHOOCHEE GA EMERGENCY MNGR
AN EF-1 TORNADO MOVED ACROSS THE ALABAMA GEORGIA STATE
LINE AND TRACKED ACROSS SOUTHERN FORT BENNING. MULTIPLE
TREES WERE DOWNED. THE TORNADO LIFTED APPROXIMATELY 7
MINUTES LATER...4 MILES ESE OF FORT BENNING.
&&
CORRECTED EVENT TIME...LOCATION...REMARKS
EVENT NUMBER FFC1500216
JLFSpecial weather statement, Apr 20, 5:42 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT MON APR 20 2015
GAZ025-035>037-047-202215-
OCONEE GA-BARROW GA-CLARKE GA-JACKSON GA-WALTON GA-
542 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZE HAIL AND 40 MPH WINDS
IN OCONEE...BARROW...CLARKE...JACKSON AND WALTON COUNTIES UNTIL 615
PM EDT...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BETHLEHEM...OR NEAR MONROE...MOVING EAST AT
35 MPH.
THIS STORM HAS EXHIBITED LOCALIZED...WEAK ROTATION...BUT NOTHING
SIGNIFICANT ENOUGH TO INDICATE THE PRESENCE OF A TORNADO AT 541 PM
EDT. STILL...THE ENVIRONMENT SUGGESTS AN ENHANCED RISK OF A
TORNADO FORMING.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WATKINSVILLE...ATHENS...STATHAM...BOGART...BETHLEHEM...ATHENS-CLARKE
COUNTY (BALANCE)...NICHOLASVILLE...GRATIS...BEECHWOOD HILLS...BEAR
CREEK RESERVOIR...WESTGATE PARK...CAMPTON...STATE BOTANICAL GARDEN OF
GA...BOLD SPRINGS...JAMES HOLLAND YOUTH SPORTS CMPX...EASTVILLE AND
OCONEE HEIGHTS.
RESIDENTS IN THIS AREA ARE URGED TO REMAIN INDOORS AND BE ATTENTIVE
TO THE POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT
FORM AND DISSIPATE RAPIDLY.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN
GEORGIA.
LAT...LON 3383 8382 3390 8383 3404 8342 3396 8335
3385 8338
TIME...MOT...LOC 2141Z 249DEG 31KT 3388 8374Special weather statement, Apr 20, 6:45 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT MON APR 20 2015
GAZ036-038-202315-
OGLETHORPE GA-CLARKE GA-
645 PM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN OGLETHORPE AND CLARKE COUNTIES UNTIL 715 PM EDT...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHITEHALL...OR NEAR ATHENS...MOVING EAST AT
30 MPH.
THE STORM HAS EXHIBITED LOCALIZED...WEAK ROTATION...BUT NOTHING
SIGNIFICANT ENOUGH TO INDICATE THE PRESENCE OF A TORNADO AT 643 PM
EDT. STILL...THE ENVIRONMENT SUGGESTS AN ENHANCED RISK OF A
TORNADO FORMING.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LEXINGTON...ATHENS...WINTERVILLE...CRAWFORD...ARNOLDSVILLE...
WHITEHALL...ATHENS-CLARKE COUNTY (BALANCE)...POINT PETER...DUNLAP AND
STATE BOTANICAL GARDEN OF GA.
RESIDENTS IN THIS AREA ARE URGED TO REMAIN INDOORS AND BE ATTENTIVE
TO THE POSSIBILITY OF LOCALIZED WIND DAMAGE OR A TORNADO THAT
CAN FORM AND DISSIPATE RAPIDLY.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN
GEORGIA.
LAT...LON 3384 8299 3386 8333 3387 8332 3387 8336
3389 8337 3389 8338 3396 8339 3402 8306
3402 8305 3403 8303 3403 8300 3404 8298
3393 8293
TIME...MOT...LOC 2243Z 267DEG 24KT 3391 8329The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:41 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Pickens | 34 min |
| Apr 19, 9:30 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, White | 30 min |
| Apr 20, 3:57 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Floyd, Walker | 48 min |
| Apr 20, 4:44 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Walker, Whitfield | 31 min |
| Apr 20, 5:10 AM EDT | Special Weather Statement | FFC | Bartow, Gordon, Murray | 35 min |
| Apr 20, 5:30 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 30 min |
| Apr 20, 5:42 AM EDT | Special Weather Statement | FFC | Bartow, Haralson, Paulding | 33 min |
| Apr 20, 6:03 AM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Apr 20, 6:07 AM EDT | Special Weather Statement | FFC | Fannin, Towns, Union | 23 min |
| Apr 20, 6:23 AM EDT | Special Weather Statement | FFC | Cherokee | 37 min |
| Apr 20, 6:26 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 20 min |
| Apr 20, 6:30 AM EDT | Special Weather Statement | FFC | Lumpkin, Towns | 30 min |
| Apr 20, 6:40 AM EDT | Special Weather Statement | FFC | Dawson | 35 min |
| Apr 20, 6:57 AM EDT | Severe Thunderstorm Warning | FFC | White | 19 min |
| Apr 20, 7:00 AM EDT | Special Weather Statement | FFC | Banks, Hall | 30 min |
| Apr 20, 9:55 AM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 4 days |
| Apr 20, 12:38 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Hall, Lumpkin, White | 37 min |
| Apr 20, 12:58 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 32 min |
| Apr 20, 1:00 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin, White | 45 min |
| Apr 20, 1:08 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 37 min |
| Apr 20, 1:16 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 44 min |
| Apr 20, 1:27 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 33 min |
| Apr 20, 1:32 PM EDT | Special Weather Statement | FFC | Houston, Macon, Peach | 28 min |
| Apr 20, 1:33 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth | 42 min |
| Apr 20, 1:40 PM EDT | Special Weather Statement | FFC | Towns | 35 min |
| Apr 20, 1:58 PM EDT | Special Weather Statement | FFC | Crawford | 32 min |
| Apr 20, 1:58 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Fulton | 47 min |
| Apr 20, 2:01 PM EDT | Special Weather Statement | FFC | Paulding | 29 min |
| Apr 20, 2:07 PM EDT | Tornado Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 38 min |
| Apr 20, 2:14 PM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Apr 20, 2:30 PM EDT | Special Weather Statement | FFC | Paulding | 15 min |
| Apr 20, 2:35 PM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Apr 20, 2:44 PM EDT | Tornado Warning | FFC | Barrow, Forsyth, Fulton, Gwinnett, Hall, Jackson | 46 min |
| Apr 20, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 45 min |
| Apr 20, 3:09 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Apr 20, 3:18 PM EDT | Tornado Warning | FFC | Banks, Jackson, Madison | 42 min |
| Apr 20, 3:23 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 22 min |
| Apr 20, 3:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 47 min |
| Apr 20, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Madison | 15 min |
| Apr 20, 4:05 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 40 min |
| Apr 20, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison | 47 min |
| Apr 20, 4:25 PM EDT | Special Weather Statement | FFC | Oglethorpe | 20 min |
| Apr 20, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 35 min |
| Apr 20, 5:42 PM EDT | Special Weather Statement | FFC | Clarke | 33 min |
| Apr 20, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 14 min |
| Apr 20, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oconee, Oglethorpe | 47 min |
| Apr 20, 6:45 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.